# SDR 2007FA0000036

- Difficulty date: January 2, 2007
- Submitted: January 16, 2007
- Operation: General aviation
- Aircraft: N29114
- Make and model: Cessna U206C
- Aircraft serial: U2061084
- Engine: Cont IO520F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Condition: Deteriorated
- Location: Nr 6 Cylinder
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER DRAINING OIL AND INSPECTING FILTER, LARGE FLAKES OF METAL WERE FOUND.  DISASSEMBLED VALVE TRAIN AND FOUND SPALLING ON CYLINDER NR 6 INTAKE LIFTER.  DAMAGE OCCURRED TO THE CORRESPONDING CAM LOBE AND CLYINDER NR 5 INTAKE LIFTER DUE TO DETERIORATION OF CYLINDER NR 6 INTAKE LIFTER.  UPON INSPECTION IT WAS DETERMINED THAT THE LIFTER HAS BAD METALLURGY.  ALL OTHER LIFTERS NOT NOTED, SHOWED PROPER WEAR, AND HARDNESS TESTING MARKS.  THE CAM SHOWED DAMAGE ON CORRESPONDING LOBE, NOT DETERIORATION, AND OTHER LOBES SHOWED PROPER WEAR.  THE ENGINE HAS 228.06 HOURS SINCE FACTORY REMANUFACTURE.  MFG WAS CONTACTED ABOUT SITUATION, AND NO INTEREST WAS NOTED ON POSSIBLE PROBLEMS.  ENGINE WAS SENT TO LOCAL REPAIR STATION FO
